Alert archive / Florida / Special Marine Warnings in 2011
Special Marine Warning 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Mar 31, 2011, 6:32 AM EDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2011, 6:32 AM EDT (10:32 UTC)
- Expired
- Mar 31, 2011, 7:30 AM EDT
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
The radar
The Tallahassee radar (KTLH), 175 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
395
WHUS52 KTAE 311032
SMWTAE
GMZ775-311130-
/O.NEW.KTAE.MA.W.0021.110331T1032Z-110331T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 AM EDT THU MAR 31 2011
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM OVER
GULF OF MEXICO WATERS...
* UNTIL 730 AM EDT/630 AM CDT/
* AT 624 AM EDT/524 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR
GREATER AND QUARTER SIZED HAIL 32 NM SOUTH OF WATERS FROM SUWANNEE
RIVER TO APALACHICOLA FL FROM 20 TO 60 NM...OR ABOUT 37 NM SOUTH
OF S TOWER...MOVING EAST AT 40 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM AT
640 AM EDT(540 AM CDT)...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 2875 8462 2910 8380 2904 8374 2877 8418
2881 8423 2867 8454 2868 8456
TIME...MOT...LOC 1029Z 249DEG 41KT 2873 8435
$$
85-GIBBSWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Mar 31, 3:35 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 31, 3:35 AM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 AM EDT THU MAR 31 2011
.SYNOPSIS...04 UTC SURFACE ANALYSIS SHOWS A 1008 MB LOW CENTERED
JUST OFFSHORE OF THE FLORIDA PANHANDLE. A FRONTAL BOUNDARY WAS
LOCATED ACROSS THE REGION NORTHEASTWARD TOWARD A STRONGER SURFACE
LOW EAST OF THE OUTER BANKS IN NORTH CAROLINA. A SOMEWHAT
COOLER...BUT MUCH MORE STABLE AIRMASS WAS FILTERING IN FROM THE
NORTH. WEAK SOUTHERLY FLOW AHEAD OF THE SURFACE LOW ACROSS THE
FLORIDA BIG BEND WAS KEEPING DEWPOINTS IN THE UPPER 60S.
VAPOR IMAGERY AND 500 MB ANALYSIS SHOWS A SHORTWAVE TROF MOVING
EASTWARD ACROSS THE CENTRAL CONUS. INCREASING ASCENT AHEAD OF THE
TROF AXIS WAS ALREADY LEADING TO SOME SHOWER AND THUNDERSTORM
DEVELOPMENT WELL SOUTH OF OUR MARINE AREA THIS MORNING...AND THIS
SHOULD ONLY INCREASE AS THE TROF AXIS NEARS OUR REGION LATER TODAY.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY).
ONE LAST DAY OF RAINFALL ACROSS PORTIONS OF THE REGION BEFORE WE
FINALLY CLEAR OUT THIS STORMY PATTERN THAT HAS BEEN IN PLACE SINCE
SATURDAY. APPROACHING TROF AXIS WILL LEAD TO STRONG FORCING FOR
ASCENT ACROSS THE NORTHEASTERN GULF THIS MORNING. THE SURFACE
BOUNDARY AND LOW PRESSURE SYSTEM WILL SERVE AS A FOCUSING MECHANISM
AT THE SURFACE FOR DEVELOPMENT OF ADDITIONAL SHOWERS AND
THUNDERSTORMS...WITH A FEW LIKELY BECOMING STRONG TO SEVERE ACROSS
THE WARM SECTOR...PRIMARILY IN OUR 3 SOUTHEAST FLORIDA BIG BEND
COUNTIES. THE MODEL GUIDANCE THIS CYCLE IS IN REASONABLY GOOD
AGREEMENT ABOUT THE PROGRESSIVE NATURE OF THIS SYSTEM. MODEL
GUIDANCE SHOWS THAT WITH THE MAIN TROF NEARING THE EAST COAST
TONIGHT...THE FRONTAL SYSTEM SHOULD PUSH INTO CENTRAL FLORIDA THIS
AFTERNOON/EVENING AND TAKE THE RAIN CHANCES WITH IT. FOR
TODAY...WILL SHOW THE HIGHEST POPS ACROSS THE SOUTHEAST FLORIDA BIG
BEND. WILL ALSO BE MENTIONING THAT SOME OF THESE STORMS COULD BE
SEVERE...ESPECIALLY FROM MID MORNING ON INTO THE AFTERNOON AS DEEP
LAYER SHEAR INCREASES. THE MAIN THREAT LOOKS TO BE A DAMAGING WIND
POTENTIAL...THOUGH AN ISOLATED TORNADO CAN'T BE RULED OUT...GIVEN
THE PRESENCE OF A SURFACE BOUNDARY NEAR THE REGION.
AFTER THE SYSTEM PASSES THROUGH THE REGION...THE DRIER AND COOLER
AIRMASS WILL ARRIVE. A PIECE OF ENERGY ROTATING AROUND THE BASE OF
THE AMPLIFYING EAST COAST TROF WILL PROVIDE ENOUGH LIFT FOR SOME
WRAP AROUND CLOUDINESS ACROSS OUR NORTHERN AREAS INTO FRIDAY. THIS
WILL LIKELY KEEP FRIDAY AFTERNOON TEMPERATURES A LITTLE
COOLER...UNTIL THEY SCATTER OUT LATE IN THE AFTERNOON HOURS.
THE TROF WILL PULL AWAY INTO THE FIRST PART OF THE WEEKEND WITH
TEMPERATURES WARMING BACK INTO THE LOWER 80S FOR SATURDAY AND PARTLY
CLOUDY SKIES.
&&
.LONG TERM...(SUNDAY THROUGH THURSDAY).
THE MODELS ARE IN MUCH BETTER AGREEMENT THROUGH THE EXTENDED PERIOD
WHEN COMPARED TO 24 HRS AGO. THE PERIOD BEGINS WITH A STRONG
SHORTWAVE TROUGH DIGGING SOUTHEAST OVER THE ROCKIES...A RIDGE
BUILDING OVER THE EASTERN STATES AND A VERY BROAD TROUGH SHIFTING
EAST FURTHER OUT OVER THE ATLANTIC. AT THE SURFACE...HIGH PRESSURE
CENTERED OVERHEAD WILL GRADUALLY SHIFT EAST AS ANOTHER SYSTEM TAKES
SHAPE OUT WEST IN RESPONSE TO THE PREVIOUS MENTIONED SHORTWAVE
TROUGH. HERE LOCALLY...DEEP LAYER RIDGING WILL REMAIN THE MAIN
SYNOPTIC INFLUENCE KEEPING CONDITIONS QUITE DRY SATURDAY NIGHT
THROUGH SUNDAY NIGHT. NUMERICAL GUIDANCE CONTINUES TO INDICATE VERY
PLEASANT CONDITIONS CONTINUING THROUGH THIS TIME WITH HIGHS REACHING
THE LOW 80S AND LOWS DIPPING INTO THE UPPER 40S TO MID 50S.
MONDAY THROUGH WEDNESDAY...A GRADUAL MOISTENING TREND WILL BE
EXPECTED AS THE NEXT SYSTEM CONTINUES TO DEVELOP AND MAKES ITS
APPROACH FROM THE WEST. ALTHOUGH THERE STILL REMAINS SOME
UNCERTAINTY WITH THE EXACT TIMING AND INTENSITY WITH THIS NEXT
SYSTEM MOVING THROUGH...THE MODELS ARE GENERALLY IN MUCH BETTER
AGREEMENT WITH THE TIMING. THEY INDICATE THE FRONTAL BOUNDARY
ASSOCIATED WITH THIS SHORTWAVE TROUGH TRACKING THROUGH THE LOCAL
AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. THE GFS APPEARS TO BE
SLIGHTLY FASTER THAN THE ECMWF THROUGH THIS TIME WITH THE FROPA.
AHEAD OF THE FRONT...RAINFALL PROBABILITIES WILL QUICKLY INCREASE
BEGINNING EARLY TUESDAY...THEN ENDING FROM WEST TO EAST THROUGH THE
OVERNIGHT PERIOD TUESDAY NIGHT AS THE FRONT MOVES THROUGH. DRY
CONDITIONS WILL RETURN WEDNESDAY IN ITS WAKE.
&&
.AVIATION...IFR/LIFR CIGS/VSBYS WILL CONTINUE TO IMPACT PORTIONS OF
THE AREA THROUGH DAYBREAK BEFORE IMPROVING. THE BEST SHOWER/TSTM
CHANCES WILL REMAIN ACROSS THE TLH/VLD SITES AND FURTHER SOUTHEAST
OVER THE FL BIG BEND AS ANOTHER UPPER LEVEL DISTURBANCE MOVES
THROUGH AND THE SURFACE FRONTAL BOUNDARY LIFTS BACK NORTH OVER THE
AREA TODAY. SOME LIGHT RAIN WILL NOT BE OUT OF QUESTION OVER THE
OTHER SITES THROUGH THIS TIME (ECP/DHN/ABY). HOWEVER...CONFIDENCE IS
NOT QUITE HIGH ENOUGH AT THIS TIME TO INSERT INTO THE FORECAST
PACKAGE. CONDITIONS WILL GRADUALLY BEGIN TO IMPROVE THROUGH THE
AFTERNOON/EVENING AND OVERNIGHT PERIOD TONIGHT AS THIS SYSTEM LIFTS
OFF TO THE NE AWAY FROM THE LOCAL AREA AND DRIER AIR ALONG WITH
LIGHT NW WINDS FILL IN. VFR CONDITIONS WILL RETURN THROUGH THIS
SECOND HALF OF THE 24 HR PERIOD FROM WEST TO EAST.
&&
.MARINE...WINDS AND SEAS WILL OCCASIONALLY BE NEAR CAUTIONARY
CRITERIA INTO THE EARLY PART OF THE WEEKEND. THIS WILL BE MOST
LIKELY ACROSS THE EASTERN LEGS THIS EVENING...AND THEN ACROSS THE
ENTIRE MARINE AREA ON FRIDAY...BEFORE HIGH PRESSURE BUILDS CLOSER TO
THE MARINE AREA ON SATURDAY. SOUTHERLY FLOW WILL RETURN ON SUNDAY
AND GRADUALLY INCREASE INTO THE FIRST OF THE WEEK AHEAD OF THE NEXT
FRONTAL SYSTEM THAT LOOKS TO ARRIVE ON TUESDAY.
&&
.FIRE WEATHER...DRY CONDITIONS WILL GRADUALLY SPREAD OVER THE AREA
LATER TODAY AND TONIGHT AS THE FRONTAL SYSTEM CURRENTLY SOUTH OF THE
AREA LIFTS NE AND AWAY FROM THE AREA. DESPITE THE RECENT RAINFALL
OVER THE PAST SEVERAL DAYS...HIGH DISPERSIONS COMBINED WITH DRY AIR
WILL LEAD TO RED FLAG CONDITIONS FRIDAY AND SATURDAY AFTERNOONS
ACROSS NORTHWEST FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 75 48 76 51 83 / 40 10 10 0 10
PANAMA CITY 70 52 74 58 77 / 30 10 10 0 10
DOTHAN 67 45 74 52 79 / 20 10 10 10 10
ALBANY 67 45 72 52 79 / 30 10 10 10 10
VALDOSTA 76 48 75 52 81 / 60 10 10 0 10
CROSS CITY 77 50 75 54 81 / 80 10 10 0 10
APALACHICOLA 75 54 74 58 77 / 40 10 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...COASTAL
BAY...COASTAL DIXIE...COASTAL FRANKLIN...COASTAL GULF...
COASTAL JEFFERSON...COASTAL TAYLOR...COASTAL WAKULLA...
GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...INLAND
FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND TAYLOR...
INLAND WAKULLA...INLAND WALTON...JACKSON...LAFAYETTE...
LEON...LIBERTY...MADISON...SOUTH WALTON...WASHINGTON.
GM...NONE.
&&
AVIATION/FIRE WEATHER/LONG TERM...GIBBS
REST OF DISCUSSION...GODSEYHazardous weather outlook, Mar 31, 5:45 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 545 AM EDT THU MAR 31 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 545 AM EDT THU MAR 31 2011 /445 AM CDT THU MAR 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHEAST TODAY COMBINING WITH A FRONTAL SYSTEM ACROSS THE NORTHEASTERN GULF OF MEXICO TO PRODUCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THE MAIN FOCUS FOR THESE SHOWERS AND STORMS WILL BE ACROSS THE SOUTHEASTERN THIRD OF THE REGION....WHERE A FEW COULD BECOME STRONG TO SEVERE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND AN ISOLATED TORNADO. STRONG WESTERLY WINDS THIS AFTERNOON WILL CREATE A HIGH RISK OF RIP CURRENTS ACROSS THE FLORIDA PANHANDLE BEACHES WITH A MODERATE RISK OF RIP CURRENTS ALONG THE FRANKLIN COUNTY BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AFTER A COLD FRONT MOVES THROUGH THE REGION ON THURSDAY EVENING...DRIER CONDITIONS WILL RETURN FOR THE WEEKEND. THE NEXT STORM SYSTEM WILL APPROACH THE REGION BY TUESDAY. THERE IS INCREASING CONFIDENCE IN THE COMPUTER GUIDANCE THAT THIS SYSTEM COULD DELIVER ANOTHER ROUND OF SEVERE WEATHER REGION-WIDE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY ACROSS THE SOUTHEAST FLORIDA BIG BEND. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:11 AM EDT | Special Marine Warning | TAE | 64 min | |
| Mar 31, 7:38 AM EDT | Severe Thunderstorm Warning | TAE | Dixie | 52 min |
| Mar 31, 7:52 AM EDT | Tornado Warning | TAE | Dixie | 23 min |
| Mar 31, 8:03 AM EDT | Special Marine Warning | TAE | 57 min | |
| Mar 31, 8:56 AM EDT | Special Marine Warning | TAE | 39 min | |
| Mar 31, 2:51 PM EDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 44 hr |
| Mar 31, 2:51 PM EDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 29 hr |
Nearby
Special Marine Warnings in Florida, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.